MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1080-060
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right forearm fistula.An 8x60mm armada 35 balloon catheter was prepared per the instructions for use and advanced without resistance.Once at the target lesion, the balloon was being inflated below nominal for the first time; however, a leak of contrast was noted on angiogram in the balloon area.The balloon catheter was removed and a pinhole on the balloon was noted.The procedure was successfully completed with a new 8x60mm armada 35 balloon catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned balloon catheter and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.In this case, the device was prepped prior to use without any leak or ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture and noted scratch appear to be related to operational circumstances of the procedure.It is likely that during advancement and/or inflation, the balloon outer surface became compromised or damaged against the anatomy resulting in the reported/noted balloon pinhole rupture.The noted scratch at the rupture site also suggests interaction causing damage to the outer surface of the balloon material.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12222209
Report Number2024168-2021-06452
Device Sequence Number11712866
Product Code LIT
UDI-Device Identifier08717648154874
UDI-Public08717648154874
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberB1080-060
Device Catalogue NumberB1080-060
Device Lot Number10216G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight82